Alert archive / Connecticut / Flash Flood Warnings in 2013

Flash Flood Warning 51, NWS Albany, NY

September 2, 2013Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this flash flood warning at Sep 2, 2013, 10:29 AM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2013, 10:29 AM EDT (14:29 UTC)
Expired
Sep 2, 2013, 1:30 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Northwest Hills Planning Region, CT

The radar

The Brookhaven radar (KOKX), 108 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 2.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 791 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
791 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WGUS51 KALY 021429
FFWALY
CTC005-021730-
/O.NEW.KALY.FF.W.0051.130902T1429Z-130902T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1029 AM EDT MON SEP 2 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITY OF TORRINGTON...

* UNTIL 130 PM EDT

* AT 1024 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED FLASH FLOODING FROM THUNDERSTORMS WITH HEAVY RAINFALL    
  REPEATEDLY MOVING OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINSTED...
  SHARON...NEW HARTFORD AND CORNWALL BRIDGE

HEAVY RAIN ASSOCIATED WITH THUNDERSTORMS CONTINUE TO REPEATEDLY MOVE 
OVER THE SAME AREAS IN CENTRAL LITCHFIELD COUNTY. RAPID RUNOFF WILL 
LEAD TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4165 7349 4167 7352 4168 7352 4190 7350
      4200 7302 4197 7302 4198 7289 4191 7290
      4189 7294 4186 7295 4184 7293 4182 7294
      4179 7301 4168 7299 4163 7350

$$

JPV
1 follow-up statement
210 
WGUS71 KALY 021624
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1224 PM EDT MON SEP 2 2013

CTC005-021634-
/O.CAN.KALY.FF.W.0051.000000T0000Z-130902T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITCHFIELD CT-
1224 PM EDT MON SEP 2 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL LITCHFIELD
COUNTY...

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

HEAVY RAIN HAS MOVED OUT OF THE AREA...THUS THE THREAT FOR FLASH 
FLOODING HAS ENDED.

LAT...LON 4165 7349 4167 7352 4168 7352 4190 7350
      4200 7302 4197 7302 4198 7289 4191 7290
      4189 7294 4186 7295 4184 7293 4182 7294
      4179 7301 4168 7299 4163 7350

$$

JPV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 10:22 AM EDT, 7 minutes earlier.

Area forecast discussion, Sep 2, 10:22 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1022 AM EDT MON SEP 2 2013

.SYNOPSIS...
ANOTHER WARM...HUMID AND WET DAY ACROSS THE AREA AS A LOW PRESSURE
SYSTEM APPROACHES FROM THE WEST. THE BEST CHANCES FOR STORMS ARE
EXPECTED THIS AFTERNOON INTO THE EARLY EVENING. SOME STORMS WILL
PRODUCE VERY HEAVY DOWNPOURS. A DRIER AIRMASS WILL BE USHERED IN
LATE TONIGHT AND TUESDAY AS THE SYSTEM'S COLD FRONT MOVES ACROSS
THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1022 AM EDT...MUCH OF THIS MORNINGS SHOWERS AND
THUNDERSTORMS HAVE MOVED EAST OF THE AREA. HOWEVER...THERE IS
STILL A CLUSTER OF CONVECTION WITH HEAVY RAIN OVER DUTCHESS AND
LITCHFIELD COUNTIES LATE THIS MORNING. THIS ACTIVITY IS TIED TO A
SMALL-SCALE UPPER LEVEL DISTURBANCE SEEN WELL ON WATER VAPOR
IMAGERY. THIS AREA OF CONVECTION SHOULD CONTINUE TO SLOWLY MOVE
EASTWARD THROUGH EARLY AFTERNOON.

THEN ATTENTION SHIFTS TO THE WEST...WHERE ADDITIONAL SHOWER AND
THUNDERSTORM ACTIVITY HAS ALREADY DEVELOPED ACROSS CENTRAL NY
ASSOCIATED WITH THE NEXT UPPER LEVEL DISTURBANCE OVER WESTERN NY
AND A PRE-FRONTAL TROUGH AT THE SURFACE. HI RES MODELS INCLUDING
THE 3KM HRRR AND OUR LOCAL HIRESWRF INDICATE CONVECTION INCREASING
IN COVERAGE BY EARLY TO MID AFTERNOON ACROSS THE AREA AS LARGE
SCALE ASCENT STRENGTHENS.

ONCE AGAIN THE MAIN THREAT WILL BE HEAVY RAINFALL AND POSSIBLE
FLASH FLOODING...AS PWATS ARE STILL RUNNING ANOMALOUSLY HIGH. THE
READING FROM THE 12Z KALB SOUNDING WAS 1.70 INCHES. GENERALLY
TALL/SKINNY CAPE PROFILE FAVORS THE HEAVY RAIN THREAT. DEPENDING
ON HOW MUCH LIMITED SUNSHINE CAN BREAK THROUGH THE CLOUDS...THERE
IS AN ADDITIONAL THREAT FOR STRONG GUSTY WINDS ASSOCIATED WITH
THUNDERSTORMS THIS AFTERNOON INTO THE EVENING. THE BETTER THREAT
AREA APPEARS TO BE WESTERN/CENTRAL NY WHERE MORE CLEARING IS
TAKING PLACE. FOR OUR AREA EXPECTING AROUND 1000-1500 K/KG OF
SBCAPE TO BUILD...WITH DEEP LAYER SHEAR IN THE 25 TO 35 KT
RANGE...WHICH COULD RESULT IN SOME MORE ORGANIZED CLUSTERS OF
STORMS. WILL CONTINUE TO MONITOR TRENDS INTO THE AFTERNOON.

FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE TACONICS...THE
BERKSHIRES...LITCHFIELD COUNTY AND SOUTHERN VERMONT VALID INTO
EARLY THIS EVENING. PORTIONS OF THIS AREA RECEIVED HEAVY RAINFALL
SUNDAY AND AGAIN OVERNIGHT/THIS MORNING MAKING THEM VULNERABLE TO
FLASH FLOODING. HOWEVER....WE CAN NOT RULE OUT THE POSSIBILITY FOR
ISOLATED FLASH FLOODING ACROSS EAST CENTRAL NEW YORK TODAY BUT
FORECAST CONFIDENCE IS NOT HIGH ENOUGH TO WARRANT A WATCH AT THIS
TIME.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
THE UPPER TROUGH STILL HAS TO SWING THROUGH AND IT WILL DO SO
TUESDAY AND TUESDAY NIGHT FINALLY MOVING OFF TO THE EAST AFTER
MIDNIGHT. EXPECTING SCATTERED SHOWERS ACROSS THE AREA AS THE TROUGH
AXIS APPROACHES. HEIGHTS WILL THEN RISE A BIT LATE TUESDAY NIGHT
INTO WEDNESDAY. HOWEVER...AN UPPER LEVEL LOW WILL DEVELOP OVER
HUDSON BAY CANADA DROPPING A REINFORCING COLD FRONT INTO THE REGION
WEDNESDAY NIGHT.

TEMPERATURES TUESDAY WILL BE SEASONABLY WARM...WITH MUCH MORE
COMFORTABLE DEW POINTS THAN RECENT DAYS...DROPPING INTO THE 50S.

TEMPERATURES WEDNESDAY WILL BE SIMILAR AND EVEN A BIT WARMER THAN
TUESDAY ACROSS THE HIGHER TERRAIN WITH THE HELP OF SOME SUNSHINE.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE EXTENDED FORECAST FOLLOWS CLOSELY THE HPC GUIDANCE THIS MORNING
DUE TO THE ACTIVE ONGOING WX.  THE MID WEEK INTO NEXT WEEKEND WILL
BE DOMINATED BY A MEAN LONGWAVE TROUGH.  THIS WILL PROVIDE THE
REGION WITH A PREVAILING NW FLOW ALOFT AND TEMPS NEAR NORMAL TO
BELOW NORMAL FOR THE STRETCH. HUMIDITY LEVELS WILL BE LOW AND
COMFORTABLE.

THU-FRI...A COLD FRONT DIPS SOUTH OF THE REGION WITH A COOL CANADIAN
AIR MASS BUILDING IN FROM THE GREAT LAKES REGION AND OHIO VALLEY.
H850 TEMPS FALL TO +2C TO +5C ACCORDING THE LATEST GFS THU NIGHT.
MAX TEMPS WILL RANGE FROM THE U50S TO M60S OVER THE SRN DACKS TO
LOWER TO M70S FROM THE CAPITAL REGION SOUTH AND EAST.  LOWS WILL BE
IN THE 40S WITH SOME 30S OVER THE DACKS.  FRIDAY WILL FEATURE LOTS
OF SUNSHINE AND TEMPS ABOUT 5-7 DEGREES BELOW NORMAL WITH MID AND
U60S OVER THE HILLS AND MTNS...AND L70S IN THE VALLEYS.

FRI NIGHT-SAT...THE SFC HIGH MOVES SOUTH AND EAST OF THE
REGION...AS A WARM FRONT BRIEFLY LIFTS THROUGH WITH LITTLE IF ANY
PCPN. LOWS WILL STILL BE IN THE M40S TO M50S. A COLD FRONT SLIDES
S/SE FROM SRN ONTARIO AND SWERN QUEBEC.  THE BEST CHC FOR SHOWERS
WILL BE FROM THE CAPITAL REGION NORTH AND WEST DURING THE DAY...AND
SLIGHT CHC VALUES TO THE SOUTH AND EAST. THE CONVERGENCE WITH THIS
BOUNDARY IS NOT VERY STRONG.

SATURDAY NIGHT INTO SUNDAY...THE COLD FRONT SINKS SOUTH OF THE FCST
AREA WITH A REINFORCING SURGE OF COOL...CANADIAN AIR. A SLIGHT TO
LOW CHC OF SHOWERS LINGERS INTO SUNDAY MORNING.  A BROAD ANTICYCLONE
SETTLES OVER NY AND NEW ENGLAND TO CLOSE THE WEEKEND AND OPEN NEXT
WEEK. TEMPS WILL FINISH NEAR SEASONABLE NORMALS.

OVERALL...PCPN LOOKS BELOW NORMAL WITH TEMPS SLIGHTLY BELOW NORMAL
IN THE LONG TERM.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
A STRONG UPPER LEVEL LOW WILL APPROACH FROM SOUTHEAST ONTARIO AND SW
QUEBEC DURING THE AFTERNOON. A SERIES OF BOUNDARIES ASSOCIATED WITH
THE UPPER LOW WILL IMPACT THE REGION INTO THIS EVENING WITH SHOWERS
AND THUNDERSTORMS.

LOW MVFR/IFR CONDITIONS WILL IMPACT THE TERMINALS THIS MORNING.
SCT-NUMEROUS SHOWERS AND THUNDERSTORMS WILL HAVE THE GREATEST IMPACT
AT KPSF/KALB/KGFL NORTHWARD PRIOR TO NOONTIME.

A SFC TROUGH WILL MOVE THROUGH THE REGION IN THE LATE MORNING INTO
THE EARLY PM...AND A COLD FRONT WILL FOLLOW FOR THE MID PM INTO
THE EARLY EVENING. CONDITIONS WILL BRIEFLY RISE BACK TO HIGH
MVFR/LOW VFR LEVELS BEFORE MORE SHOWERS AND THUNDERSTORMS IMPACT THE
TERMINALS WITH AT LEAST MVFR CONDITIONS. OUR CONFIDENCE WAS NOT
GREAT ENOUGH TO ADD THUNDERSTORMS YET...BUT LATER TAF ISSUANCES WILL
ADDRESS PM THUNDERSTORMS.

HIGH MVFR/VFR CONDITIONS MAY RETURN AFTER 00Z/TUE WITH THE SHOWERS
BEGINNING TO END WITH THE PASSAGE OF THE FIRST COLD FRONT.
HOWEVER...THE SKIES MAY CLEAR ENOUGH WITH MOISTURE LEFT IN THE
BOUNDARY LAYER FOR IFR/MVFR BR/FG AND STRATUS TO FORM AGAIN.

THE WINDS WILL BE LIGHT TO CALM THIS MORNING...THEN INCREASE FROM
THE SOUTH TO SOUTHEAST AT 5 TO 10 MPH BY THE AFTERNOON. THE WINDS
WILL VEER TO THE SOUTH TO SOUTHWEST AT LESS THAN 10 MPH LATE THIS
AFTERNOON INTO THE EARLY EVENING. THE WINDS MAY BE CALM AT MOST OF
THE TAF SITES TOWARDS MIDNIGHT WITH LIGHT WEST WINDS AT KALB.

OUTLOOK...
WED-FRI: NO OPERATIONAL IMPACT.  NO SIG WX.

&&

.FIRE WEATHER...
WARM...HUMID AND WET WEATHER WILL CONTINUE TODAY. A DRIER AIRMASS
WILL BE USHERED IN LATE TONIGHT INTO TUESDAY AS COLD FRONT MOVES
ACROSS THE REGION.

&&

.HYDROLOGY...
PRECIPITABLE WATER VALUES ARE HIGH CLOSE TO 2 INCHES SO VERY HEAVY
DOWNPOURS WILL OCCUR WITH SOME STORMS. WINDS WILL REMAIN LIGHT
RESULTING IN SLOW MOVEMENT OF THE STORMS.

HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR THE TACONICS...THE
BERKSHIRES...LITCHFIELD COUNTY AND SOUTHERN VERMONT VALID INTO EARLY
THIS EVENING. PORTIONS OF THIS AREA RECEIVED HEAVY RAINFALL SUNDAY
AND AGAIN OVERNIGHT/EARLY THIS MORNING MAKING THEM MORE VULNERABLE
TO FLASH FLOODING. HOWEVER....WE CAN NOT RULE OUT THE POSSIBILITY
FOR ISOLATED FLASH FLOODING ACROSS EAST CENTRAL NEW YORK TODAY BUT
FORECAST CONFIDENCE IS NOT HIGH ENOUGH TO WARRANT A WATCH AT THIS
TIME.

A DRIER AIRMASS WILL FINALLY BE USHERED INTO THE REGION LATE
TONIGHT AND TUESDAY AS COLD FRONT MOVES ACROSS THE REGION.

WIDESPREAD PRECIPITATION IS NOT EXPECTED THIS WEEK AS HIGH PRESSURE
WILL DOMINATE MUCH OF THE TIME. HOWEVER...THERE WILL BE A COUPLE/FEW
FRONTAL PASSAGES WHICH WILL BRING THE THREAT OF SHOWERS TO THE AREA.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NYZ054-061-
     066.
MA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VTZ013>015.

&&

SYNOPSIS...IAA
NEAR TERM...IAA/JPV
SHORT TERM...IAA
LONG TERM...WASULA
AVIATION...WASULA
FIRE WEATHER...IAA
HYDROLOGY...IAA/WASULA
Hazardous weather outlook, Sep 2, 4:59 AM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
459 AM EDT MON SEP 2 2013

CTZ001-013-MAZ001-025-NYZ054-061-066-VTZ013>015-031100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-EASTERN RENSSELAER-EASTERN COLUMBIA-
EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
459 AM EDT MON SEP 2 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TACONICS...BERKSHIRES...
LITCHFIELD COUNTY AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO THE EARLY
EVENING. A FEW THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS
ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY. PLEASE SEND ANY REPORTS
OF FLOODING TO THE NATIONAL WEATHER SERVICE.

NYZ032-033-038>043-047>053-058>060-063>065-082>084-031100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-
459 AM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW
YORK...EXCLUDING THE TACONICS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO THE EARLY
EVENING. LOCALLY HEAVY RAINFALL IS EXPECTED WITH SOME OF THE
STORMS AND MAY CAUSE MINOR FLOODING OF ROADS AND IN URBAN...POOR
DRAINAGE...AND OTHER LOW LYING AREAS. ISOLATED FLASH FLOODING IS
POSSIBLE. A FEW THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS
ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 2, 4:52 AM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
452 AM EDT MON SEP 2 2013

NYZ040-047-048-020945-
MONTGOMERY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-
452 AM EDT MON SEP 2 2013

...A LINE OF STRONG THUNDERSTORMS MOVING ACROSS AND INTO

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...

AT 448 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 56 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM FORT PLAIN TO 14 MILES WEST OF JEFFERSON...OR
ALONG A LINE EXTENDING FROM CANAJOHARIE TO DAVENPORT...AND MOVING
EAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
SHARON SPRINGS BY 500 AM EDT
SUMMIT AND RICHMONDVILLE BY 520 AM EDT
JEFFERSON AND COBLESKILL BY 525 AM EDT
CENTRAL BRIDGE...BREAKABEEN...NORTH BLENHEIM AND SCHOHARIE BY 545 AM
EDT

RAINFALL AMOUNTS WILL RANGE FROM A HALF AN INCH TO AN INCH FROM
THESE THUNDERSTORMS.

LAT...LON 4294 7475 4292 7418 4261 7422 4256 7424
      4252 7423 4242 7427 4238 7425 4236 7428
      4235 7435 4237 7439 4236 7447 4241 7461
      4251 7471 4265 7464 4274 7467 4283 7466
      4286 7477
TIME...MOT...LOC 0852Z 269DEG 18KT 4289 7461 4245 7485

WASULA
Special weather statement, Sep 2, 7:01 AM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
701 AM EDT MON SEP 2 2013

MAZ001-NYZ041-043-053-054-084-VTZ013-021145-
BENNINGTON VT-NORTHERN BERKSHIRE MA-SOUTHERN WASHINGTON NY-
NORTHERN WASHINGTON NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
NORTHERN SARATOGA NY-
701 AM EDT MON SEP 2 2013

...STRONG THUNDERSTORMS IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  EASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 659 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
VERY HEAVY RAIN.  THE HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FORT EDWARD TO
HOOSICK FALLS TO NASSAU...AND MOVING EAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
GRAFTON AND CAMBRIDGE BY 705 AM EDT
HOOSICK FALLS BY 710 AM EDT
HARTFORD AND SALEM BY 715 AM EDT
STEPHENTOWN AND BERLIN BY 720 AM EDT
SHAFTSBURY BY 730 AM EDT
POWNAL AND BENNINGTON BY 735 AM EDT

LAT...LON 4295 7300 4253 7316 4247 7371 4294 7352
      4330 7363 4331 7360 4336 7360 4340 7324
      4332 7325 4331 7300 4312 7299
TIME...MOT...LOC 1100Z 262DEG 19KT 4328 7349 4295 7339
          4247 7363
Special weather statement, Sep 2, 7:50 AM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
750 AM EDT MON SEP 2 2013

MAZ001-NYZ054-VTZ013-014-021245-
BENNINGTON VT-NORTHERN BERKSHIRE MA-EASTERN RENSSELAER NY-
WESTERN WINDHAM VT-
750 AM EDT MON SEP 2 2013

...STRONG THUNDERSTORMS IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  EASTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 746 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM DORSET TO SHAFTSBURY TO HANCOCK...OR ALONG A
LINE EXTENDING FROM DANBY TO 7 MILES SOUTHEAST OF ARLINGTON TO 7
MILES NORTHWEST OF PITTSFIELD...AND MOVING EAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
WILLIAMSTOWN AND MANCHESTER CENTER BY 755 AM EDT
NEW ASHFORD BY 800 AM EDT
NORTH ADAMS AND STAMFORD BY 810 AM EDT
CHESHIRE...ADAMS AND STRATTON BY 815 AM EDT
WEST WARDSBORO BY 820 AM EDT
LONDONDERRY BY 825 AM EDT

THESE THUNDERSTORMS COULD PRODUCE A QUICK ONE HALF TO ONE INCH OF
RAIN IN A SHORT AMOUNT OF TIME. THIS WILL LEAD TO PONDING OF WATER
ON ROADS AND OTHER POOR DRAINAGE AREAS.

LAT...LON 4273 7278 4273 7301 4271 7301 4271 7295
      4270 7294 4267 7298 4265 7294 4252 7297
      4252 7350 4295 7326 4332 7324 4331 7283
      4326 7281 4323 7268 4301 7265
TIME...MOT...LOC 1148Z 264DEG 18KT 4332 7308 4298 7309
          4251 7336

JPV
Special weather statement, Sep 2, 8:00 AM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
800 AM EDT MON SEP 2 2013

NYZ060-061-064>066-021300-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
800 AM EDT MON SEP 2 2013

...A STRONG THUNDERSTORM IN

  EASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 755 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...OCCASIONAL
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
KINGSTON...AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
RHINEBECK BY 805 AM EDT
RED HOOK BY 810 AM EDT
PINE PLAINS BY 840 AM EDT
ANCRAM BY 845 AM EDT

A QUICK ONE HALF TO ONE INCH OF RAIN COULD FALL IN A SHORT AMOUNT OF
TIME. THIS WILL LEAD TO PONDING OF WATER ON ROADS AND OTHER POOR
DRAINAGE AREAS.

LAT...LON 4211 7361 4189 7356 4185 7405 4204 7408
TIME...MOT...LOC 1159Z 260DEG 19KT 4196 7395

JPV
Special weather statement, Sep 2, 8:52 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
852 AM EDT MON SEP 2 2013

VTZ014-015-021345-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
852 AM EDT MON SEP 2 2013

...THUNDERSTORMS WITH HEAVY RAINFALL IN

  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 846 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...OCCASIONAL
LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF SAXTONS RIVER TO 15 MILES SOUTH
OF WILMINGTON...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
SPRINGFIELD TO 13 MILES EAST OF NORTH ADAMS...AND MOVING EAST AT 15
MPH.

THUNDERSTORMS WILL BE NEAR...
SAXTONS RIVER BY 910 AM EDT
GUILFORD CENTER AND BELLOWS FALLS BY 920 AM EDT
WESTMINSTER...PUTNEY AND BRATTLEBORO BY 925 AM EDT
WESTMINSTER BY 930 AM EDT
VERNON BY 940 AM EDT

A QUICK ONE HALF TO ONE INCH OF RAIN COULD FALL IN A SHORT AMOUNT OF
TIME. THIS WILL LEAD TO PONDING OF WATER ON ROADS AND OTHER POOR
DRAINAGE AREAS.

LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
      4290 7252 4288 7255 4281 7254 4276 7247
      4273 7246 4273 7291 4302 7288 4325 7280
      4323 7270 4324 7243 4315 7245 4308 7243
TIME...MOT...LOC 1251Z 273DEG 13KT 4322 7257 4265 7284

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 4:38 AM EDTFlash Flood WatchALYNorthwest Hills Planning Region15 hr
Sep 2, 8:59 AM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region3 hr

Nearby

Flash Flood Warnings in Connecticut, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.